www.cosmeticmedicineforum.com  

Go Back   Cosmetic Medicine Forum | Botox Forum, Laser Forum, Juvederm Forum > Non-Invasive Cosmetic Medical Procredures > Juvederm, Restylane & Dermal Fillers Forum
User Name
Password

Reply
 
Thread Tools Display Modes
  #1  
Old 24-02-2008, 09:28 PM
marakesh's Avatar
marakesh marakesh is offline
Senior Member
 
Join Date: Jun 2007
Posts: 125
Default A query about injecting technique with resty

Some time back I was given some advice on the board about injecting technique with restylane, but I can't find the thread. I had a yuck result with resty injected into my top lip in June 2007 and apart from the trout mouth appearance and 4 days off work, the five injection sites created 5 hard little balls along my top lip which were present for weeks.

I remember that some of you mentioned that you have up to 20 injections of very small amounts when you get resty.
Anyway, now I've found a doctor but she just said having too many injections is not very efficient!! Also she said I should do top and bottom for a better balance and I'd need about 6 jabs or so on top and about 6 for the bottom lip (as well as the local anaesthetic jabs).

She also gave me heaps of info about minimising the swelling & avoiding the bruising. Apparently taking an antihistamine on the day helps. I'm doing this just before Easter so I get the 4 days to recover and hopefully look presentable

So, fellow filler addicts, does this advice (particularly about the injecting technique) sound about right?
__________________
But of course it's natural
Reply With Quote
  #2  
Old 11-06-2008, 08:23 PM
botox_queen's Avatar
botox_queen botox_queen is offline
Senior Member
 
Join Date: Mar 2007
Posts: 108
Default

Hi marakesh,

I could send my reply via PM but then the other board members coudn't read about it!

I get about 6-8 injections in the top and bottom lip. I had a similar problem to you and basically ask to look on the injecting with a mirror. Especially when you have a new doctor injecting its nice to see what they are doing. You can see if they have shaky hands

I think it takes about 4 injections to inject into the border of my mouth. Then my doctor only injects about 3 more times to pump up the volume into the lip.

The bottom lip is similar.

My doctor converted about a year ago to injecting thin strands into my lips. The needle basically lines up with my mouth and she injects in flowing motions along the lips.

To keep the swelling away I take the whole day off work, ice the lips constantly and when I've found sleeping on about 4 pillows at night to help a lot.
__________________
Botoxed and proud of it!
Reply With Quote
  #3  
Old 19-09-2008, 02:30 PM
doctornev's Avatar
doctornev doctornev is offline
Administrator
 
Join Date: May 2006
Posts: 182
Default Anti-histamine don't help with fillers

Hi Marakesh and botoxqueen.

Taking an anti-histamine shouldn't help with bruisinig. Anti-histamines are primarily taken when you suspect you might get a lot of swelling in reaction to a substance. It helps with allergic type reactions.

Fillers primary short term problem is causing bruising not an allergic reaction. Therefore making sure you don't take substances that might prolong your bleeding time is highly recommended. Aspirin and anti-inflammatories should be avoided for about 48-72 hours before a dermal fillers procedure.

With regards to dermal fillers for the lips there are many schools of thought on the correct technique. Being modest people us cosmetic physicians all think we have the [I]perfect technique."

[/I]However in general I find piercing the skin less, injecting slowly and having a very good nerve block (pain increases bleeding) are the ways to mimise as much as possible the risk of bruising.
__________________
Dr Neville Lee See MBBS BSc LLb
Cosmetic Physician
Melbourne, Australia
www.kiora.com.au
Reply With Quote
  #4  
Old 19-09-2008, 02:35 PM
misspiggy's Avatar
misspiggy misspiggy is offline
Senior Member
 
Join Date: Jun 2006
Posts: 74
Default

Won't the anti-histamine help with the swelling?
Reply With Quote
  #5  
Old 19-09-2008, 02:37 PM
doctornev's Avatar
doctornev doctornev is offline
Administrator
 
Join Date: May 2006
Posts: 182
Default

Anti-histamines might. Maybe. However, I am not a believer.


Swelling isn't the primary problem with injecting the lips. Bruising is. The lips are very vascular. A lot of what people think is swelling of the lips is in reality a bruise.

So we try to address this aspect of the lip enhancement procedure foremostly.
__________________
Dr Neville Lee See MBBS BSc LLb
Cosmetic Physician
Melbourne, Australia
www.kiora.com.au
Reply With Quote
  #6  
Old 20-09-2008, 10:46 AM
jomol31's Avatar
jomol31 jomol31 is offline
Senior Member
 
Join Date: Jun 2006
Posts: 206
Default

Why does the pain reduction help the bruising drnev?

Is it because the patient isn't unconsciously moving and squirming so much?
__________________
"I came, I saw, I sold!"
from the exciting life of a real estate agent
Reply With Quote
  #7  
Old 20-09-2008, 03:47 PM
doctornev's Avatar
doctornev doctornev is offline
Administrator
 
Join Date: May 2006
Posts: 182
Default

I believe its because of the bodies natural reaction to pain. Pain tends to increase blood flow to the error and up the pulse rate meaning you bleed more.

The movement certainly doesn't help but we have a better reason to stop involuntary movement. You won't find too many doctors happy to do fine work with sharps whilst a patient writhes around in pain uncontrollably. It makes it quite an infection risk.
__________________
Dr Neville Lee See MBBS BSc LLb
Cosmetic Physician
Melbourne, Australia
www.kiora.com.au
Reply With Quote
  #8  
Old 18-10-2009, 06:59 PM
cheray cheray is offline
Junior Member
 
Join Date: Oct 2009
Posts: 4
Default

I had my lips done for the first time on Friday. Today is Sunday. I look like I went a few rounds with a boxer.
I came off second best. I cant have the regular numbing stuff they use The adrenalin one..so I have something that lasts about as long as it takes to inject it. Not good. The injector had to go really quick and pricked me over and over until I had had enough. She said she was sweating. I was not comforted by this. My lips themselves look fine...its just the black moustache with accompanying beard that I now possess. I wonder how people see me now. I said I was going in for a lip rejuvenation and they accidentally tattooed me a new moustache. They asked me if I got my money back.
Reply With Quote
  #9  
Old 07-12-2011, 09:04 PM
jasonbrien jasonbrien is offline
Banned
 
Join Date: Nov 2011
Posts: 23
Cool

The swelling of lips very common after having these injections but nowadays with some advanced fillers you might not have even swelling and any type of side effects in your lips.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is Off
Smilies are On
[IMG] code is Off
HTML code is On
Forum Jump



All times are GMT +10. The time now is 05:27 AM.

An independent forum supported by Melbourne | www.cosmeticmedicineforum.com
Melbourne Botox Clinic

Cosmetic Medicine Forum>Forum Design by Juggernaut

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.